Funnel Cloud, Door
- When
- July 26, 12:22 PM CST to 12:23 PM CST
- Where
- Door County, 5 mi NNE of Ephraim
- Reported by
- Public
- Coordinates
- 45.217, -87.131
A funnel cloud was spotted over the waters of Green Bay, between Ellison Bay and Sister Bay.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A funnel cloud was spotted over the waters of Green Bay, between Ellison Bay and Sister Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 26, 2:03 AM CST, 10 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 303 AM CDT SUN JUL 26 2009 .SYNOPSIS...LARGE SCALE PATTERN WL CONT TO AMPLIFY...RESULTING IN A FULL-LATITUDE RIDGE ALONG THE WEST COAST BY MID-WEEK. THAT WL PULL THE DOWNSTREAM TROF AXIS WWD INTO THE NRN PLAINS. SOME UNDERCUTTING OF THE RIDGE WL OCCUR DURING THE LATTER PART OF THE FCST PERIOD. OTHER THAN MAYBE A LITTLE FILLING AND BROADENING... EFFECTS ON DOWNSTREAM TROF WL BE NEGLIGIBLE...WITH FCST AREA REMAINIG NR OR JUST DOWNSTREAM OF TROF POSN. PUSH OF AIR FM THE W WL BRIEFLY DRIVE TEMPS UP TO NR OR EVEN A COUPLE DEG ABV NORMAL MON...THEN IT WL BE BACK TO AOB NORMAL TEMPS FOR THE REST OF THE PERIOD. POSN OF UPR TROF NEAR THE FCST AREA WL LEAD TO NUMEROUS CHCS FOR PCPN...THOUGH MOISTURE WL REMAIN LIMITED FOR THIS TIME OF YEAR. && .SHORT TERM...TDA/TNGT/MON. SHRA/TSRA WERE QUITE NUMEROUS YDA. BUT COLDEST TEMPS ALOFT STARTING TO EDGE TO THE EAST...AND QUICK LOOK AT RADAR MOSAIC LOOP FM YDA AFTN INDICATED LESS COVERAGE TO OUR W. WL CONT WITH PREV FCST OF SCT SHRA/ISOLD TSRA. TRENDED DOWN A BIT WITH CLD COVER AS CLDS WL BE QUITE CELLULAR AND THERE SHOULD BE SOME PERIODS OF SUNSHINE AS WELL AS THE CLDS AND SHRA. LINGERED PCPN INTO THE EARLY EVENING. MODELS INDICATED PCPN LINGERING LONGER THAN THAT...BUT NOW MUCH GOING ON NOW ON SW FLANK OF UPR SYSTEM...SO DON/T SEE WHY TNGT WL BE DIFFERENT. ALSO PULLED BACK ON CLOUD COVER. NEXT SHRTWV DIGGING INTO MEAN TROF POSN WL BE APPROACHING THE AREA TOMORROW. BUT SINCE IT/S DIGGING DOWN EAST SIDE OF AMPLIFYING UPR RIDGE...AND GOING TO PULL THE MEAN TROF POSN WWD...IT SHOULD TEND TO SLOW AND TAKE A BIT LONGER TO START AFFECTING THE FCST AREA. REMOVED PCPN FM THE MORNING AND LOWERED POPS IN THE E FOR THE AFTN. AGAIN TRENDED TOWARD A LITTLE MORE SUNSHINE...SO NUDGED TEMPS UP A BIT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. UPPER FLOW IS FORECAST TO CONTINUE TO FEATURE AN UPPER LOW BETWEEN JAMES BAY AND LAKE SUPERIOR TO OUR NORTH...AND A LARGE BERMUDA HIGH WELL TO OUR SOUTHEAST. THE RESULT WILL BE A GENERALLY CYCLONIC FLOW ACROSS WISCONSIN WITH PERIODIC SHORTWAVES ROTATING AROUND THE UPPER LOW. THE FIRST SHORTWAVE IS EXPECTED TO MOVE THROUGH MONDAY NIGHT AND TUESDAY WITH ANOTHER THURSDAY...AND A THIRD FRIDAY NIGHT AND SATURDAY. THE LOW LEVEL FLOW DOES BACK WITH THE APPROACH OF EACH SHORTWAVE...BUT TRUE GULF MOISTURE SHOULD STAY SOUTH OF OUR REGION. RAINFALL AMOUNTS SHOULD THEREFORE BE RATHER MODEST...AS THEY HAVE BEEN SO FAR THIS SUMMER. THERE SHOULD BE A LINE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY AHEAD OF A SLOW MOVING COLD FRONTAL PASSAGE...SOME INSTABILITY SHOWERS AND POSSIBLY LOW TOP THUNDERSTORMS THURSDAY...AND THEN A LINE OF THUNDERSTORMS FRIDAY NIGHT AND/OR SATURDAY WITH THE NEXT FRONTAL PASSAGE. 26/00Z GFS IS IN DECENT AGREEMENT WITH 25/12Z ECMWF UNTIL THURSDAY NIGHT...WHEN THE GFS QUICKLY DEEPENDS A SURFACE LOW MOVING FROM OKLAHOMA TO THE OHIO VALLEY. THIS RAPID DEEPENING IS LIKELY DUE TO CONVECTIVE FEEDBACK AND HAS BEEN DISCOUNTED. IN ADDITION...IT APPEARS THAT THIS SPURIOUS SURFACE LOW SLOWS DOWN THE ARRIVAL OF A COLD FRONT APPROACHING FROM THE PLAINS FRIDAY. THE ECWMF IS ABOUT 300 MILES FURTHER EAST BY FRIDAY NIGHT AND FAVOR THE FASTER MOVEMENT GIVEN THE GENERAL FAST NORTHWEST UPPER FLOW. COOL TEMPERATURES ARE EXPECTED THROUGH MOST OF THE WEEK WITH HIGHS AND LOWS ABOUT 3 TO 5 DEGREES LESS THAN CLIMATOLOGY FOR THE PERIOD. PROSPECT FOR SEVERE WEATHER NEXT WEEK LOOKS SOMEWHAT LIMITED DUE TO LACK OF DEEP MOISTURE AND INSTABILITY...BUT THERE IS SIGNIFICANT SHEAR MONDAY NIGHT AS 60 KNOT JET AT 500MB MOVES ACROSS THE AREA. WET BULB ZERO HEIGHTS ARE FORECAST TO BE 9000 TO 10000 FEET...SO THERE IS SOME HAIL POTENTIAL AS WELL. && .AVIATION...CIGS YDA AFTN WERE GENERALLY VFR IN THE S AND MVFR IN THE N. EXPECT VFR CONDITIONS ACRS MOST OF THE AREA TDA...BUT WITH BRIEFLY LOWER CIGS AND VSBYS IN SHRA. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/RDM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1100 AM CDT SUN JUL 26 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271600- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1100 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN...AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME OF THE STORMS MONDAY AFTERNOON AND EVENING COULD BE QUITE STRONG...BUT AT THIS POINT THEY ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME DURING THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-271600- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1100 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN...AND POSSIBLY SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE LATE MONDAY AND MONDAY NIGHT. SOME OF THE STORMS COULD BE QUITE STRONG...BUT AT THIS POINT THEY ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME DURING THE REST OF THE WEEK. ECKBERG
The Green Bay radar (KGRB), 111 km away, was scanning. The volume nearest the first event began at 18:20 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 189951.